Diffusion asymptotics for linear transport with low regularity

Herbert Egger, Matthias Schlottbom*

*Corresponding author for this work

Research output: Contribution to journalArticleAcademicpeer-review

3 Citations (Scopus)

Abstract

We provide an asymptotic analysis of linear transport problems in the diffusion limit under minimal regularity assumptions on the domain, the coefficients, and the data. The weak form of the limit equation is derived and the convergence of the solution in the L2 norm is established without artificial regularity requirements. This is important to be able to deal with problems involving realistic geometries and heterogeneous media. In a second step we prove the usual O(ε) convergence rates under very mild additional assumptions. The generalization of the results to convergence in Lp with p≠2 and some limitations are discussed.

Original languageEnglish
Pages (from-to)365-377
Number of pages13
JournalAsymptotic analysis
Volume89
Issue number3-4
DOIs
Publication statusPublished - 1 Jan 2014
Externally publishedYes

Keywords

  • Asymptotic analysis
  • Diffusion limits
  • Neutron transport
  • Radiative transfer

Fingerprint Dive into the research topics of 'Diffusion asymptotics for linear transport with low regularity'. Together they form a unique fingerprint.

Cite this